Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 66, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 5, 2022, 6:50 PM CDT for Reynolds County, Missouri. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2022, 6:50 PM CDT (23:50 UTC)
- Expired
- May 7, 2022, 9:56 AM CDT
- In force
- 39 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 9.56 ft at May 6, 2022, 12:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
483
WGUS43 KLSX 052350
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
650 PM CDT Thu May 5 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-071200-
/O.NEW.KLSX.FL.W.0066.220505T2350Z-220508T0346Z/
/ANNM7.1.ER.220505T2247Z.220506T0600Z.220506T2145Z.NO/
650 PM CDT Thu May 5 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE SATURDAY
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River near Annapolis.
* WHEN...From this evening to late Saturday evening.
* IMPACTS...At 9.0 feet, County Road 372 will begin flooding near
this height.
* ADDITIONAL DETAILS...
- At 6:15 PM CDT Thursday the stage was 8.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:15 PM CDT Thursday was 8.2 feet.
- Forecast...The river is expected to rise to a crest of 9.5
feet just after midnight tonight. It will then fall below
flood stage tomorrow afternoon.
- Flood stage is 8.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Fri Sat Sun Mon Tue
Black River
Annapolis 8.0 8.2 7.7 5.2 4.9 4.8 MSG
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
Glass5 follow-up statements
237
WGUS83 KLSX 060043
FLSLSX
Flood Statement
National Weather Service St Louis MO
743 PM CDT Thu May 5 2022
...The Flood Warning continues for the following rivers in
Missouri...
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-071245-
/O.EXT.KLSX.FL.W.0066.000000T0000Z-220508T0345Z/
/ANNM7.1.ER.220505T2247Z.220506T0600Z.220506T2145Z.NO/
743 PM CDT Thu May 5 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River near Annapolis.
* WHEN...Until late Saturday evening.
* IMPACTS...At 9.0 feet, County Road 372 will begin flooding near
this height.
* ADDITIONAL DETAILS...
- At 7:15 PM CDT Thursday the stage was 8.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:15 PM CDT Thursday was 8.5 feet.
- Forecast...The river is expected to rise to a crest of 9.5
feet just after midnight tonight. It will then fall below
flood stage tomorrow afternoon.
- Flood stage is 8.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Fri Sat Sun Mon Tue
Black River
Annapolis 8.0 8.5 7.7 5.2 4.9 4.8 4.6
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
Glass463
WGUS83 KLSX 060313
FLSLSX
Flood Statement
National Weather Service St Louis MO
1013 PM CDT Thu May 5 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-071515-
/O.EXT.KLSX.FL.W.0066.000000T0000Z-220508T0430Z/
/ANNM7.1.ER.220505T2247Z.220506T0600Z.220506T2230Z.NO/
1013 PM CDT Thu May 5 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River near Annapolis.
* WHEN...Until late Saturday evening.
* IMPACTS...At 9.0 feet, County Road 372 will begin flooding near
this height.
* ADDITIONAL DETAILS...
- At 9:15 PM CDT Thursday the stage was 9.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 PM CDT Thursday was 9.2 feet.
- Forecast...The river is expected to rise to a crest of 10.0
feet just after midnight tonight. It will then fall below
flood stage tomorrow afternoon.
- Flood stage is 8.0 feet.
&&
Fld Observed Forecasts (1 am CDT)
Location Stg Stg 1 am Sat Sun Mon Tue Wed
Black River
Annapolis 8.0 9.2 7.1 5.3 4.9 4.7 MSG
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
Glass093
WGUS83 KLSX 061404
FLSLSX
Flood Statement
National Weather Service St Louis MO
904 AM CDT Fri May 6 2022
...The Flood Warning continues for the following rivers in
Missouri...
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-080215-
/O.CON.KLSX.FL.W.0066.000000T0000Z-220508T0430Z/
/ANNM7.1.ER.220505T2247Z.220506T0545Z.220506T2230Z.NO/
904 AM CDT Fri May 6 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River near Annapolis.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 9.0 feet, County Road 372 will begin flooding near
this height.
* ADDITIONAL DETAILS...
- At 7:15 AM CDT Friday the stage was 8.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:15 AM CDT Friday was 9.6 feet.
- Forecast...The river is expected to rise to a crest of 8.6
feet this afternoon. It will then fall below flood stage late
this afternoon.
- Flood stage is 8.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg 7 am Sat Sun Mon Tue Wed
Black River
Annapolis 8.0 8.5 8.9 6.9 6.1 5.7 5.5
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
Fuchs163
WGUS83 KLSX 070037
FLSLSX
Flood Statement
National Weather Service St Louis MO
737 PM CDT Fri May 6 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-081245-
/O.EXT.KLSX.FL.W.0066.000000T0000Z-220509T0300Z/
/ANNM7.1.ER.220505T2247Z.220506T0545Z.220507T2100Z.NO/
737 PM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River near Annapolis.
* WHEN...Until late Sunday evening.
* IMPACTS...At 9.0 feet, County Road 372 will begin flooding near
this height.
* ADDITIONAL DETAILS...
- At 7:15 PM CDT Friday the stage was 9.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:15 PM CDT Friday was 9.3 feet.
- Forecast...The river is expected to rise to a crest of 9.3
feet just after midnight tonight. It will then fall below
flood stage tomorrow afternoon.
- Flood stage is 8.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Sat Sun Mon Tue Wed
Black River
Annapolis 8.0 9.3 7.7 6.4 5.8 5.6 5.4
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
Glass688
WGUS83 KLSX 071456
FLSLSX
Flood Statement
National Weather Service St Louis MO
956 AM CDT Sat May 7 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC179-071600-
/O.CAN.KLSX.FL.W.0066.000000T0000Z-220507T1456Z/
/ANNM7.1.ER.220505T2247Z.220506T0545Z.220507T1400Z.NO/
956 AM CDT Sat May 7 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Black River near Annapolis.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Saturday the stage was 8.0 feet.
- Forecast...The river is expected to fall to 4.6 feet Thursday
morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg 7 am Sun Mon Tue Wed Thu
Black River
Annapolis 8.0 8.0 6.8 5.8 5.2 4.8 4.6
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
MaplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 2:52 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 5, 2:52 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 252 PM CDT Thu May 5 2022 .SHORT TERM... (Through Late Friday Night) Issued at 242 PM CDT Thu May 5 2022 This morning's soaking rain has moved out of the area, though a stacked cyclone remains to just to the west of the region. This system will continue to drift east, bringing another round of precipitation into central/southern MO as the center of the low moves into the region late this evening. On and off showers will then spread across the region overnight, lingering until the low departs the region tomorrow afternoon. We may see a few thunderstorms embedded within the showers, mainly south of the I-70 corridor, though very limited instability will keep these few a far between. The lack of deep convection should keep additional precip totals in check, with amounts generally expected to be less than 1". However, the HREF probability matched mean QPF, which preserves some of the higher precip bullseyes in the individual CAMS, does show additional QPF exceeding 1" over a small portion of our forecast area. Should this heavier precipitation fall over areas that have already received 2-3", generally between the Missouri and Meramec Rivers, it may exacerbate any lingering flooding issues. Continued showers, overcast skies, and generally northerly winds will keep temperatures quite cool tomorrow. BSH .LONG TERM... (Saturday through Next Thursday) Issued at 242 PM CDT Thu May 5 2022 By Saturday morning, the cyclone responsible for today's wet weather will be pushing through the Mid-Atlantic states, which will draw much of the moisture responsible for Friday's rain and clouds out of the area. Meanwhile a broad trough will be digging into the Pacific Northwest, deepening a surface trough over the High Plains as it pushes eastward through the day. Downstream of the trough, deep ridging will amplify over the Midwest, with the ridge axis pushing east of the Mississippi sometime on Saturday. As the ridge shifts east, winds over the mid-Mississippi River Valley will shift from the north/east to the south by Saturday afternoon or evening. The initially cool winds on Saturday, along with any lingering clouds associated with the departing low, will result in a chilly start to the day. Temperatures will then climb rapidly and reach to just below normal by the afternoon. Southerly flow will intensify on Saturday night and Sunday as the PacNW trough pushes further inland and the surface trough/low deepens over the Plains. Increasing southerly winds draw even warmer air into the region, with both the NAEFS and ECMWF ensemble means topping the 90th climatological percentile across much of the forecast area by Sunday afternoon. The southerly winds will also advect deeper moisture into the region, though there is some uncertainty as to whether this increasing moisture will be sufficient to result in precipitation. Roughly 30% of ensemble members are spitting out measurable precipitation somewhere in our forecast area, with the majority of those members residing in the GEFS system. If we do see any precip, the odds of seeing any impactful showers or thunderstorms appears quite low; virtually none of the ensemble members show even 0.01" of QPF on Sunday, and the probability for any more than 500 J/kg of MUCAPE is quite low. The upper level flow will further amplify as we move into the work week with the ridge expanding across the eastern half of CONUS and a reinforcing shortwave deepening the trough over the western CONUS. This will result in deep southwesterly flow over the central portion of the country and will continue to advect even warmer temperatures into the region. On Monday, Tuesday, and Wednesday, both the ECMWF and NAEFS ensemble mean 850 temps are at or near climatological maximums area-wide. With rising heights aloft largely keeping a lid on precipitation chances and limiting cloud coverage, temperatures should easily push into the upper 80s and will approach record values in most locations. Things may get slightly cooler on Thursday as the upper ridge begins to break down, but considerable differences remain in the guidance this far out. Nevertheless, we can say the the well above normal temperatures will continue into the end of next week. BSH && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1234 PM CDT Thu May 5 2022 Showers are exiting the area to the east, leaving a widespread stratus deck in their wake. This stratus will remain in place through the duration of the TAF period, with cigs lingering near or below 1000 ft. Model guidance is in strong consensus keeping IFR cigs in place throughout the TAF period, and the last several hours of observations support the guidance in most locations. I do think we'll see the individual terminals occasionally poke above 1kft this afternoon, but it seems likely that we'll largely remain at IFR conditions, especially in the evening and overnight hours. The exception to all this is in central MO, where cigs have lingered just above IFR levels for the last several hours. Given this trend, I've kept MVFR cigs in place at COU and JEF until roughly sunset, when those cigs should come down. The other aviation concern is the next round of showers expected to move into the region this evening and overnight. This area of showers and storms will drift across the region from west to east and is likely to impact each terminal. There may be a few embedded storms, but the odds of them impacting any of the terminals are quite low, so I've kept the mention of thunder out of the forecast. BSH && .CLIMATE... Issued at 314 AM CDT Thu May 5 2022 Record highs for Monday, May 9 STL 92 (1934) COU 91 (1895) UIN 90 (1963) Record highs for Tuesday, May 10 STL 91 (1963) COU 91 (1928) UIN 92 (2011) Record highs for Wednesday, May 11 STL 91 (2011) COU 90 (1914) UIN 88 (2000) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 5, 2:54 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 254 PM CDT Thu May 5 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-062000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 254 PM CDT Thu May 5 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are possible across the area overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible on Sunday and again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. BSH
In the hours before
Local storm report, May 5, 1:15 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HEAVY RAIN CREVE COEUR 38.66N 90.44W
05/05/2022 E2.16 INCH ST. LOUIS MO PUBLIC
VIA TWITTER: TOTAL RAINFALL SINCE MIDNIGHT.
&&
LSJLocal storm report, May 5, 1:16 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
116 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HEAVY RAIN 1 ENE JEFFERSON CITY 38.58N 92.18W
05/05/2022 E2.60 INCH COLE MO BROADCAST MEDIA
STORM TOTAL RAINFALL VIA TWITTER WITH
PICTURE ATTACHED.
&&
LSJLocal storm report, May 5, 2:24 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
224 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HEAVY RAIN CEDAR HILL 38.36N 90.64W
05/05/2022 M2.00 INCH JEFFERSON MO TRAINED SPOTTER
STORM TOTAL SINCE APPROXIMATELY 6 P.M. ON
5/4.
&&
MAPLESLocal storm report, May 5, 3:31 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 1 E CREVE COEUR 38.66N 90.42W
05/05/2022 M2.13 INCH ST. LOUIS MO TRAINED SPOTTER
RAINFALL TOTAL SINCE APPROXIMATELY 6 P.M. ON
5/4.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:22 AM CDT | River Flood Warning | LSX | Osage | 42 hr |
| May 5, 5:37 AM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole, Moniteau, Osage | 3 hr |
| May 5, 6:00 AM CDT | Areal Flood Advisory | LSX | Crawford, Franklin, Gasconade | 3 hr |
| May 5, 7:46 AM CDT | River Flood Warning | LSX | Cole | 46 hr |
| May 5, 9:59 AM CDT | River Flood Warning | LSX | Cole, Osage | 50 hr |
| May 5, 10:11 AM CDT | River Flood Warning | LSX | Callaway, Osage | 4 days |
| May 5, 10:11 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 67 hr |
| May 5, 10:20 AM CDT | River Flood Warning | LSX | Crawford, Washington | 65 hr |
| May 5, 11:13 AM CDT | River Flood Warning | LSX | Lincoln | 6 days |
| May 5, 11:57 AM CDT | River Flood Warning | LSX | Saint Charles | 20 hr |
| May 5, 1:22 PM CDT | River Flood Warning | LSX | Lincoln | 25 hr |
| May 5, 2:27 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Franklin, Warren | 50 hr |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Franklin | 3 days |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| May 5, 4:51 PM CDT | River Flood Warning | LSX | Saint Charles | 5 days |
| May 5, 4:51 PM CDT | River Flood Warning | LSX | Saint Charles | 6 days |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.